Ohio, 2025Flash Flood in Ohio, August 13, 2025
August 13, 2025 · NWS CLE · 1 event in 1 county or zone
A slow moving cold front moved west to east across northern Ohio during the afternoon and evening hours of August 13th, 2025. 8 inches, and weak deep layer shear promoted slow moving thunderstorms producing efficient rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front moved west to east across northern Ohio during the afternoon and evening hours of August 13th, 2025. A warm and moist environment, characterized by MLCAPE values between 1500-2000 j/kg and precipitable water values near 1.8 inches, and weak deep layer shear promoted slow moving thunderstorms producing efficient rainfall. An area of slow moving and training thunderstorms produced excessive rainfall and isolated flash flooding in the Youngstown area during the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 13, 6:31 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 13, 6:31 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
731 PM EDT Wed Aug 13 2025
.SYNOPSIS...
A cold front will drop across the region this evening followed
by Canadian high pressure building across the northern Great
Lakes Thursday and Friday. The front will settle over the Ohio
Valley Thursday and Friday before lifting back north as a warm
front early Saturday. Low pressure crossing the Great Lakes
Sunday will push a cold front southward toward Lake Erie, with
this front hanging in the vicinity early next week.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
7:30 PM Update...
Made some minor tweaks to PoPs through tonight to reflect
dissipating showers and thunderstorms exiting to the southeast.
Previous discussion...
The main forecast challenge this afternoon and evening will be
convective coverage ahead of the cold front. A large cold pool,
cloud cover, and associated CIN has covered the region through
early this afternoon in the wake of the first round of
convection that moved through in the pre-dawn hours of this
morning. This has been suppressing much in the way of organized
redevelopment despite HREF CAMS wanting to develop quite a bit
of convection, thus lowering confidence. Recent radar loops show
scattered activity developing near the Central Highlands and in
interior NE Ohio on numerous outflow boundaries, so expect that
more convection will develop this afternoon, but coverage may
not be as high as previously expected. Tweaked POPS to reflect
slightly slower development this afternoon, with POPS gradually
expanding in coverage as the broken line moves southeast toward
the Pittsburgh area. Moderate instability eventually building
up by mid to late afternoon (1500-2000 joules of MLCAPE) and
steepening low-level lapse rates could support gusty winds
within the strongest cores, but warm mid-level temperatures and
weak flow aloft (almost no shear) will keep any severe threat
very isolated. The main concern will be locally heavy rainfall
as PWATs of 1.75 to 2.00 inches, deep warm cloud layers, and
slow cell movement will support efficient rainfall rates and
decent duration as the convection gradually spreads
southeastward. The most at-risk areas for localized flooding
will be where heavy rain fell early this morning.
Convection will exit the region early tonight as the cold front
crosses the region. A developing inversion, small temp/dew point
depressions, wet ground, and lengthening nights all support
fairly widespread fog development, especially in interior NE
Ohio and NW PA, so expanded fog coverage overnight into Thursday
morning. The main mid/upper trough axis will only glance the
region to the north late tonight and Thursday, but Canadian high
pressure at the surface building into the northern Great Lakes
will push the front into the Ohio Valley for Thursday and
Thursday night and allow for mostly clear skies and notably
lower humidity. Lows tonight will dip into the low/mid 60s, with
highs Thursday in the low/mid 80s. Lows Thursday night will fall
into the mid 50s/low 60s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The aforementioned Canadian high will gradually shift into the
eastern Great Lakes and New England Friday and Friday night,
with the old frontal boundary retreating northward as a warm
front Friday night into Saturday as the mid/upper ridge
redevelops and strengthens over the Mid Mississippi Valley. This
will keep conditions cooler and pleasant through Friday night,
but the higher heat and humidity will surge northeastward back
into the region by Saturday. We will need to watch for the
remnants of convective complexes (MCS activity) rotating around
the ridge in the Upper Midwest and possibly clipping the region
by Saturday, but with the high theta e/instability gradient
looking to stay to our west Saturday and typical uncertainty
with these patterns, kept the forecast dry through Saturday at
this time. The better chance for some convection may come late
Saturday night in northern areas as a frontal boundary
approaches from the central Great Lakes.
Highs in the low/mid 80s Friday will warm into the upper 80s/low
90s Saturday, with lows in the upper 50s to mid 60s Friday night
and mid 60s to low 70s Saturday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The mid/upper ridge will continue to strengthen over the Mid
Mississippi Valley Sunday, with 500 mb heights reaching 594-596
DM over MO and IL, before starting to retrograde westward
by Monday as a strong shortwave trough crosses the Great Lakes
Sunday and Sunday night. This shortwave will push a cold front
into the southern Great Lakes region Sunday and Monday, but
there is uncertainty with how quickly it will push south due to
the strong mid/upper ridge to the SW. The overall pattern favors
increased chances for convection Sunday into Monday, with the
front likely to become quasi-stationary for a time. By Tuesday
and Wednesday, deepening mid/upper troughing over the eastern
CONUS and strong Canadian High Pressure will lead to much
cooler, drier, and less humid conditions as the front is forced
southward. NBM POPS and temperatures looked reasonable through
the extended.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
Remaining showers and thunderstorms across southeastern
terminals will continue to exit over the next few hours as a
cold front pushes across the region. Patchy fog is possible
behind the cold front overnight tonight, particularly across
inland terminals. Have an LIFR TEMPO line in at KMFD/KCAK/KYNG
where best potential of dense fog exists. Visibilities should
lift back to VFR near daybreak Thursday morning with widespread
VFR expected as high pressure builds over the region.
Northwest winds 5-10 knots tonight will quickly become light and
variable overnight tonight. Winds become northeasterly by
Thursday morning while returning to 8-10 knots.
Outlook...VFR conditions are expected through Sunday morning before
non-VFR conditions are possible Sunday afternoon.
&&
.MARINE...
A cold front will continue to cross Lake Erie this afternoon through
the evening. Winds will be light at 5 to 10 knots through the
frontal passage, outside of even showers and thunderstorms. Winds
are generally out of the west-southwest across the lake and will be
veering to the northwest and then out of the north after midnight.
Throughout the day on Friday, winds should be around 10 knots out of
the north-northeast for an on-shore flow before weakening in the
evening as high pressure builds in to the north. There is the
potential for waterspouts this evening and into tomorrow morning,
then conditions become more unfavorable. Flow will shift to be more
southerly towards the end of the week as a warm front will move
northward across the lake. A cold front will move through the region
on Sunday and northwesterly winds will return behind it.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Garuckas
NEAR TERM...Garuckas/13
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...13
MARINE...23
Hazardous weather outlook, Aug 13, 3:07 AM EST, 16 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
407 AM EDT Wed Aug 13 2025
OHZ003-006>008-140815-
Lucas-Wood-Ottawa-Sandusky-
407 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for northwest Ohio.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.
OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-140815-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
407 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms are expected today, especially southeast of a line
from Tiffin to Cleveland. Locally heavy rainfall will be possible
with any slow-moving or training thunderstorms. A few stronger storms
may also produce wind gusts of 40-50 MPH. Thunderstorms are most
likely between 1 PM and 7 PM as a cold front moves southeast across
the area.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.
LEZ061-142>149-162>169-140815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
407 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Waterspouts are possible on Lake Erie today and tonight, especially
east of the Lake Erie Islands.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 13, 1:54 PM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
254 PM EDT Wed Aug 13 2025
OHZ014-131930-
Ashtabula Inland OH-
254 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ASHTABULA COUNTY
THROUGH 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andover, or 22 miles south of Ashtabula, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Andover and Cherry Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4165 8052 4150 8052 4150 8078 4167 8071
TIME...MOT...LOC 1854Z 288DEG 12KT 4157 8066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Aug 13, 3:07 PM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Wed Aug 13 2025
OHZ029-030-038-047-132045-
Holmes OH-Richland OH-Ashland OH-Knox OH-
407 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES
THROUGH 445 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudonville, or 15 miles southeast of Mansfield, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Loudonville, Glenmont, Nashville, Butler, Perrysville, and North
Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4051 8245 4067 8240 4072 8213 4070 8212
4067 8213 4067 8212 4049 8207
TIME...MOT...LOC 2007Z 267DEG 16KT 4059 8234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SefcovicFlash Flood, Trumbull
- When
- August 13, 7:40 PM EST to 9:00 PM EST
- Where
- Trumbull County, 1.73 mi SW of Mc Donald to 1.59 mi SW of Mc Donald
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.154, -80.756
A creek overflowed its banks near the intersection of Salt Springs Road and Niles Carver Road, flooding and closing the roadway. Radar estimated rainfall of 2 to 2.75 inches fell in an hour, equating to a 150 year recurrence interval.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, August 13 to 31, 2025$18 million · 1 event
- Wildfire in Washington, August 13 to 24, 2025$3.9 million · 1 event
- Wildfire in Washington, August 13 to 14, 2025$500,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 13, 202566 kt wind · 55 events
- Flash Flooding in Pennsylvania, August 13, 2025$47,000 · 5 events
- Flood and Hail in South Dakota, August 13 to 14, 20251.5 in hail · 18 events
- Flash Flooding in West Virginia, August 13, 2025$20,000 · 3 events
- Heat in Mississippi, August 13 to 15, 202516 events
- Heat in Arkansas, August 13 to 15, 202512 events
- Damaging Winds in Wyoming, August 13, 202561 kt wind · 12 events
- Flash Flooding and Hail in West Virginia, August 13 to 14, 2025$500 · 1 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, August 13, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295068.